| Catalog Number |
ZIV5-18-125-9-80 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The stent was deployed, but the stent never came off of the deployment system.The stent was able to be successfully removed from the patient.This file captures the off label use of left brachial access used and the user error of the incorrect size access sheath used for the replacement device used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The following information has been requested via email on 11aug2023, 19sep2023 25sep2023.Are images of the device or procedure available? provided in complaint email.At what stage of the procedure did the complaint occur? stent placement.Was post-dilation performed after the placement of the stent? n/a.Was the stent deployed smoothly / without resistance? no, stent never came off of the deployment system.What artery was the stent placed in? n/a.Was the stent fully deployed from the delivery system prior to removal of the delivery system? no, stent never came off of the deployment system.Please provide the originator a list of any additional manufacturer questions required for investigation.The following information has been received via email on 25sep2023.How was the procedure able to be completed? the procedure was completed with another zilver 518 stent.Details of access sheath used (name, fr size, length)? left brachial access, merit medical prelude sheath 5-6f 11cm, cook medical 6fr 90cm ansel sheath.What was the target location for the stent? left external iliac artery.Was the product inspected for kinks or damage before use? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? cook medical 018 300cm road runner.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a.Was resistance encountered when advancing the wire guide to the target location? n/a.Was resistance encountered when advancing the delivery system to the target location? n/a.Was the approach ipsilateral or contralateral? brachial access.Was the delivery system tracked around a tight angle in the patient anatomy? n/a.Was the delivery system damaged/kinked/twisted during deployment? no was the handle pulled towards the hub during deployment? yes.Was the delivery system pushed during deployment? no.What intervention (if any) was required? na.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.The following information has been requested & received via email on 27sep2023.1.Was the cook medical 6fr 90cm ansel sheath also used with the device used to complete the procedure? yes.2.Was the same left brachial access route/site also used for the device used to complete the procedure? yes.3.The rpn and lot number of the device used to complete the procedure.G43788, ziv5-18-125-9-80, lot # c2020851.
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 06-jun-2024.
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation the ziv5-18-125-9-80 device of lot number c2020851 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.The file is related to pr (b)(4) / mdr ref#3001845648-2023-00809 and captures the off label use and user error of the replacement device used to successfully complete the procedure.Manufacturing records prior to distribution all zilver devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label it should be noted that the instructions for use (ifu0043) states the following: ¿this product should only be used by physicians trained and experienced in diagnostic and interventional vascular techniques.Standard techniques for interventional vascular procedures should be employed".¿table 9: guide to choosing the appropriate introducer/guiding sheath of guiding catheter: 5fr delivery system ¿ 5fr introducer/guiding sheath french size¿.There is evidence to suggest that the customer did not follow the instructions for use image review an image was not returned for evaluation.Root cause review a definitive root cause of off label use was determined from the available information.It is known from the information available, that a brachial access site was used during the procedure and this access would be deemed off label use.The access site for this type of procedure is from lower limb i.E., femoral artery either ipsilateral or bilateral.Testing for ziv5 product as per (b)(4) (post-rta testing) tests advancement over wire guide and subsequent deployment simulated from a lower limb position only, using the aortoiliac arch model access path.There is no testing on file to confirm the suitability of brachial access with subsequent advancement and deployment.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Secondary to the off-label use, the user error of the incorrect sheath size used, was also noted.As per the information provided on the 27 sept 2023, the 6fr ansel access sheath was used with the device used to complete the procedure.As previously mentioned, the ifu states that a 5fr device should be used with a 5fr introducer/guiding sheath french size.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary according to the initial reporter, the stent was deployed, but the stent never came off of the deployment system.The stent was able to be successfully removed from the patient.This file captures the off label use of left brachial access used and the user error of the incorrect size access sheath used for the replacement device used to complete the procedure.Confirmed quantity of 1 device, confirmed used.According to the initial reporter, the original stent was able to be successfully removed from the patient and the ziv5-18-125-9-80 device of lot number c2020851 was used to successfully complete the procedure.Investigation findings conclude a definitive root cause of off label use was determined.The user has not complied with the requirements of the instructions for use with respect to the intended use of the device.Secondary to the off label use, user error of the incorrect size access sheath used, was noted.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.